Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 193, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 27, 2014, 5:25 AM MST for Mohave County, Arizona. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2014, 5:25 AM MST (12:25 UTC)
- Expired
- Sep 27, 2014, 8:15 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 73 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 5:45 AM MST | FLASH FLOOD | 4 Wnw Golden Valley, AZ | TRAINED SPOTTER REPORTS 6 INCHES OF WATER FLOWING THROUGH A WASH ACROSS ESTRELLA ROAD. |
| Sep 27, 7:00 AM MST | FLASH FLOOD | Meadview, AZ | PEARCE FERRY ROAD NEAR MEADVIEW WASHED OUT |
| Sep 27, 8:00 AM MST | FLASH FLOOD | Golden Valley, AZ | TWO WATER RESCUES CONDUCTED THIS MORNING DUE TO FLOODING |
| Sep 27, 8:09 AM MST | FLASH FLOOD | 15 S Meadview, AZ | PIERCE FERRY ROAD CLOSED FROM MILEPOST 10 TO EAST DIAMOND BAR ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 0.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
850
WGUS55 KVEF 271225
FFWVEF
AZC015-271515-
/O.NEW.KVEF.FF.W.0193.140927T1225Z-140927T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
525 AM MST SAT SEP 27 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 815 AM MST
* AT 520 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM LINES OF THUNDERSTORMS EXTENDING FROM GOLDEN
VALLEY UP ACROSS CHLORIDE TO THE GRAND CANYON SKYWALK. THE STORMS
ARE MOVING TO THE NORTH AT 35 TO 40 MPH AND PRODUCING UP TO
THREE-QUARTERS OF AN INCH OF RAIN IN 30 MINUTES.
* LOCATIONS IMPACTED INCLUDE...
GOLDEN VALLEY...CHLORIDE...DOLAN SPRINGS...PIERCE FERRY AND
ANTARES ROADS...STOCKTON HILL ROAD...GRAND CANYON RANCH...GRAND
CANYON SKYWALK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3507 11415 3508 11445 3602 11419 3604 11414
3611 11413 3619 11405 3626 11404 3622 11355
$$
JA2 follow-up statements
431
WGUS75 KVEF 271328
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
628 AM MST SAT SEP 27 2014
AZC015-271515-
/O.CON.KVEF.FF.W.0193.000000T0000Z-140927T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
628 AM MST SAT SEP 27 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM MST FOR
CENTRAL MOHAVE COUNTY...
AT 620 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS
REDEVELOPING AND TRAINING ALONG NORTH-SOUTH ORIENTED LINES FROM NEAR
GOLDEN VALLEY ACROSS CHLORIDE TO THE GRAND CANYON SKYWALK AND WERE
MOVING NORTH AROUND 40 MPH. AUTOMATED GAGES RECORDED RAINFALL
AMOUNTS BETWEEN ONE-HALF AND ONE INCH PER HOUR IN THE WARNING AREA.
LOCATIONS IMPACTED INCLUDE...
GOLDEN VALLEY...CHLORIDE...STOCKTON HILL ROAD...PEARCE FERRY AND
ANTARES ROADS...DIMOND BAR ROAD...AND GRAND CANYON SKYWALK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MST THIS
MORNING FOR NORTHWEST ARIZONA AND SOUTHERN NEVADA.
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3507 11415 3508 11445 3602 11419 3604 11414
3611 11413 3619 11405 3626 11404 3622 11355
$$
JA958
WGUS75 KVEF 271512
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
812 AM MST SAT SEP 27 2014
AZC015-271521-
/O.EXP.KVEF.FF.W.0193.000000T0000Z-140927T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
812 AM MST SAT SEP 27 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 AM MST/815 AM PDT/ FOR
CENTRAL MOHAVE COUNTY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MST
SATURDAY MORNING/1100 AM PDT SATURDAY MORNING/ FOR NORTHWEST ARIZONA.
THIS WARNING HAS BEEN REPLACED BY ANOTHER WARNING FOR THE STOCKTON
HILL ROAD...PIERCE FERRY ROAD...ANTARES ROAD AREAS...INCLUDING THE
GRAND CANYON SKYWALK.
LAT...LON 3507 11415 3508 11445 3602 11419 3604 11414
3611 11413 3619 11405 3626 11404 3622 11355
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 5:08 AM MST, 17 minutes earlier.
Area forecast discussion, Sep 27, 5:08 AM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 508 AM PDT SAT SEP 27 2014 .SYNOPSIS...AN APPROACHING PACIFIC STORM WILL CONTINUE TO PRODUCE GUSTY SOUTHERLY WINDS TODAY. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE AREA THIS WEEKEND WITH THE BEST CHANCE OF SIGNIFICANT RAIN AND SOME STRONG STORMS OVER EASTERN LINCOLN...EASTERN CLARK...AND MOHAVE COUNTIES EARLY TODAY BEFORE MOVING EAST. MUCH COOLER TEMPERATURES CAN BE EXPECTED THIS WEEKEND AND INTO EARLY NEXT WEEK. && .UPDATE... QUICK UPDATE TO TRIM BACK SOME OF THE FLASH FLOOD WATCH. BEST AREAS FOR FLASH FLOODING WILL BE ALONG THE COLORADO RIVER NORTHWARD THROUGH NORTHEAST CLARK COUNTY...EASTERN LINCOLN COUNTY...AND LOCATIONS EAST. AS THE CONVECTION SHIFTS EAST WITH ADVANCING DRY AIR THIS MORNING...WE WILL KEEP TRIMMING BACK THE WESTERN EDGE. WILL DO THE SAME WITH SEVERE THUNDERSTORM WATCH NUMBER 507 ONCE STORMS PUSH EAST. ONCE AGAIN...THE THREAT FOR FLASH FLOODING AND SEVERE STORMS WILL RESIDE ALONG AND EAST OF A LINE FROM PIOCHE TO OVERTON TO NEEDLES TO LAKE HAVASU CITY THIS MORNING. && .PREVIOUS DISCUSSION... 328 AM PDT SAT SEP 27 2014 THE PACIFIC STORM SYSTEM CONTINUES TO DEEPEN ACROSS CENTRAL CALIFORNIA THIS MORNING. MOISTURE CONTINUES TO INCREASE...AND COMBINED WITH LARGE SCALE FORCING...WE CONTINUE TO SEE SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE FROM SOUTH TO NORTH ACROSS MOHAVE...EASTERN CLARK...EASTERN LINCOLN...AND ISOLATED PORTIONS OF FAR EASTERN SAN BERNARDINO EARLY THIS MORNING. TRAINING OF STORMS WILL INCREASE THE THREAT OF FLASH FLOODING. ADDITIONALLY...STRONG WINDS ALOFT COULD MIX DOWN TO THE SURFACE WITH THE STRONGER STORMS...POTENTIALLY PRODUCING LOCALIZED DAMAGING WINDS. HAIL WILL BE ANOTHER THREAT...WITH THE STRONGEST STORMS. WITH THE GREATEST SHEAR APPROACHING THE AREA NOW...A FEW STORMS COULD HAVE ROTATION...PARTICULARLY ACROSS MOHAVE COUNTY. GIVEN THE FAVORABLE SET UP FOR SOME SEVERE STORMS ACROSS EASTERN LINCOLN...EASTERN CLARK...AND MOHAVE COUNTIES...SEVERE THUNDERSTORM WATCH NUMBER 507 WAS COORDINATED AND ISSUED BY THE STORM PREDICTION CENTER AND IS VALID UNTIL 11 AM PDT/MST. DRY AIR WILL WORK IN FROM THE WEST...PUSHING CONVECTION OUT OF CLARK...SAN BERNARDINO...AND LINCOLN COUNTIES A LITTLE LATER THIS MORNING. WILL LOOK TO MAKE SOME UPDATES TO BOTH THE FLASH FLOOD AND SEVERE THUNDERSTORM WATCHES AT THAT TIME. THE MOISTURE BAND IS ON TRACK TO PUSH INTO EASTERN MOHAVE COUNTY DURING THE AFTERNOON TODAY AND EAST OF THE AREA THIS EVENING. THIS IS COINCIDENT WITH THE LOW CONTINUING TO DEEPEN AND MOVE INTO CENTRAL NEVADA...PUSHING THAT DRY AIR EASTWARD. ISOLATED TO SCATTERED INSTABILITY SHOWERS WILL DEVELOP MAINLY NORTH AND WEST OF LAS VEGAS THIS AFTERNOON THROUGH SUNDAY EVENING. COULD STILL SEE SOME SMALL HAIL FROM THESE INSTABILITY SHOWERS WITH THE COLD TEMPS ALOFT. ALSO...ABOUT AN INCH OR SLIGHTLY BETTER OF SNOW ACROSS THE HIGHEST PEAKS OF THE SIERRA WILL STILL BE POSSIBLE THROUGH SUNDAY. THE UPPER LOW WILL MOVE INTO UTAH SUNDAY NIGHT WITH ALL PRECIPITATION ENDING FROM WEST TO EAST. NORTHWEST FLOW WILL THEN SET UP OVER THE AREA MONDAY THROUGH FRIDAY...WITH MAINLY DRY CONDITIONS EXPECTED. A MOISTURE STARVED SHORTWAVE IS FORECAST TO MOVE THROUGH THE GREAT BASIN WEDNESDAY. MODELS STILL DIFFER ON THE OVERALL DEPTH OF THE TROUGH...WHICH IMPACTS THE WIND AND TEMPERATURE FORECAST FOR BOTH WEDNESDAY AND THURSDAY. WILL NOT MAKE ANY CHANGES TO THE CURRENT FORECAST. BELOW NORMAL TEMPERATURES FOR THIS TIME OF YEAR WILL CONTINUE INTO THE WORK WEEK...BUT WE SHOULD SEE A SLIGHT WARMING TREND. TEMPS NEAR OR SLIGHTLY ABOVE NORMAL ARE EXPECTED BY WEDNESDAY...THEN PERHAPS A SLIGHT COOL DOWN THURSDAY AND FRIDAY WITH THE TROUGH PASSAGE. && .AVIATION...FOR MCCARRAN...SOUTH/SOUTHWEST WINDS THIS MORNING 10-15 KTS...THEN PICKING UP AGAIN LATE MORNING AND THROUGH THE AFTERNOON WITH GUSTS AROUND 25-30 KTS POSSIBLE. THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ACROSS THE MORMON MESA AND PEACH SPRINGS CORRIDORS TODAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTH/SOUTHWEST WINDS GENERALLY 10-15 KTS WITH GUSTS AROUND 25-30 KTS TODAY. KBIH WILL SEE STEADY NORTH WINDS THROUGH THE TAF PERIOD AND SOME SHOWERS AROUND THE AREA THIS AFTERNOON AND EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS IN EASTERN LINCOLN...EASTERN CLARK...AND MOHAVE COUNTIES THIS MORNING WILL SHIFT INTO MOHAVE COUNTY BY LATE THIS MORNING. && .SPOTTER INFORMATION STATEMENT... THERE IS POTENTIAL FOR SOME STRONG THUNDERSTORMS ACROSS THE EASTERN PORTION OF THE FORECAST AREA NOW THROUGH SATURDAY AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION IS NOT EXPECTED SUNDAY THROUGH FRIDAY. && UPDATE...PADDOCK PREV DISCUSSION/AVIATION...PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 26, 11:56 PM MST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1156 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM FLASH FLOOD 3 WNW CALIFORNIA WASH ( 36.50N 114.76W
09/26/2014 CLARK NV PUBLIC
PUBLIC TWEETS A PICTURE OF FLOWING WATER OVER THE ROADWAY
AT I-15 EXIT 75 AND VALLEY OF FIRE HIGHWAY.
&&
JPULLINLocal storm report, Sep 27, 12:18 AM MST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1218 AM PDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM HEAVY RAIN 3 ENE KINGMAN 35.22N 113.98W
09/27/2014 M0.25 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTS 0.25 INCH OF RAINFALL FELL IN 15
MINUTES AT HEATHER AND AIRWAY AVE IN KINGMAN, AZ.
&&
JPULLINLocal storm report, Sep 27, 12:44 AM MST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1244 AM PDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM FLASH FLOOD 3 N KINGMAN AIRPORT 35.30N 113.93W
09/27/2014 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTS SEVERAL INCHES OF FLOWING WATER
ACROSS RT 66 WITH DEBRIS IN THE ROADWAY.
&&
JPULLINLocal storm report, Sep 27, 1:16 AM MST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
116 AM PDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD 5 WSW NORTH LAS VEGAS 36.23N 115.23W
09/26/2014 CLARK NV BROADCAST MEDIA
BROADCAST MEDIA REPORTS SEVERAL DRIVERS STRANDED IN
FLOODWATERS AT N RANCHO DR AND W ALEXANDER RD. WATER WAS
REPORTED TO BE AS DEEP AS 1-2 FEET IN SPOTS.
&&
JPULLINLocal storm report, Sep 27, 2:20 AM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
220 AM PDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM FLASH FLOOD 3 NNW HUALAPAI MOUNTAIN 35.14N 113.92W
09/27/2014 MOHAVE AZ FIRE DEPT/RESCUE
PINION PINE FIRE DISTRICT REPORTS THAT DW RANCH RD IS
CLOSED DUE TO FLOODING BETWEEN MILE MARKER 3 AND 4.5.
&&
JPULLINLocal storm report, Sep 27, 3:17 AM MST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
317 AM PDT SAT SEP 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN 4 W KINGMAN 35.21N 114.10W
09/27/2014 M0.75 INCH MOHAVE AZ MESONET
MOHAVE COUNTY FLOOD CONTROL GAUGE AT COYOTE PASS RECORDED
0.75 INCH OF RAINFALL IN 20 MINUTES.
&&
JPULLINThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:13 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 26, 9:56 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Sep 26, 10:16 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 26, 11:22 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 1:37 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 4:59 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 6:48 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 27, 7:03 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 42 min |
| Sep 27, 7:18 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 27 min |
| Sep 27, 7:35 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Sep 27, 7:59 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 19 min |
| Sep 27, 8:10 AM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Sep 27, 8:16 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 27, 8:40 AM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Sep 27, 8:56 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Sep 27, 9:11 AM MST | Areal Flood Warning | VEF | Mohave | 18 hr |
| Sep 27, 9:41 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Sep 27, 3:39 PM MST | Areal Flood Advisory | VEF | Mohave | 6 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.